New York, 2016Damaging Winds in New York, February 16, 2016
February 16, 2016 · NWS OKX · 3 events in 2 counties and zones
An approaching cold front triggered a convective fine line that caused downed trees and power lines across New York City and Long Island.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front triggered a convective fine line that caused downed trees and power lines across New York City and Long Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 16, 1:20 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 16, 1:20 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
120 PM EST TUE FEB 16 2016
.SYNOPSIS...
LOW PRESSURE TRACKS WEST OF THE APPALACHIANS TODAY BEFORE MOVING
INTO EASTERN CANADA BY THIS EVENING. A COLD FRONT MOVES ACROSS THE
REGION TONIGHT. ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST
ON WEDNESDAY...THEN CROSSES THE TRI-STATE WEDNESDAY NIGHT.
CANADIAN HIGH PRESSURE BUILDS IN THROUGH THURSDAY NIGHT...THEN
SLIDES OFFSHORE ON FRIDAY. A WARM FRONT APPROACHES FROM THE
SOUTHWEST FRIDAY NIGHT...THEN LIFTS TO THE NORTH ON
SATURDAY...FOLLOWED BY A COLD FRONTAL PASSAGE INTO SATURDAY NIGHT.
WEAK HIGH PRESSURE BUILDS IN ON SUNDAY. A COMPLEX STORM SYSTEM
IMPACTS THE AREA SUNDAY NIGHT AND MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
REGION WELL INTO THE WARM SECTOR EARLY THIS AFTERNOON. BAND OF
MODERATE TO HEAVY RAINFALL APPROACHING FROM THE WEST ASSOCIATED
WITH DEEPENING LOW PRESSURE MOVING FROM CENTRAL PA INTO UPSTATE
NEW YORK. WITHIN THE BAND OF RAIN IS A FINE LINE OF HEAVY
RAINFALL STRETCHING FROM SE PA THROUGH SOUTHERN NJ. ALONG AND
AHEAD OF THE FINE LINE IS VERY STRONG WINDS JUST ABOVE THE
SURFACE. LOW LEVEL JET AT 925 MB PROGGED BY THE NAM TO BE BETWEEN
80 AND 85 KT ACROSS LONG ISLAND AND SOUTHERN CT THIS AFTERNOON.
HAVE SEEN A FEW OBSERVATIONS OF GUSTS CLOSE TO 50
MPH ALONG AND JUST AHEAD OF THIS FINE LINE. LATEST RADAR TRENDS
TAKE IT INTO THE NYC/NJ METRO AROUND 19Z. ANY STRONG WIND GUST
POTENTIAL WILL BE HANDLED WITH SHORT FUSED PRODUCTS. ONCE THE LINE
MOVES THROUGH...WINDS WILL SHIFT TO MORE OF A SOUTH OR SOUTHWEST
DIRECTION WITH SPEEDS DECREASING AS THE LOW LEVEL JET MOVES EAST.
HAVE UPDATED POPS AND WX GRIDS...WITH INCREASED EMPHASIS ON GUSTY
WIND POTENTIAL AND THE ADDITION OF ISOLATED THUNDER. LIMITED
CAPE...BUT WITH STRONG LOW LEVEL JET AND STRONG FORCING...IT WOULD
NOT BE OUT OF THE QUESTION FOR A FEW RUMBLES OF THUNDER. POPS
TRENDED SIGNIFICANTLY DOWNWARD ONCE THE RAIN MOVES EAST. BLENDED
LATEST HRRR AND RAP POPS. IN GENERAL...AROUND 1" OF LIQUID
PRECIPITATION IS FORECAST WITH LOCALLY HIGHER AMOUNTS. NOT
EXPECTING FLASH FLOODING...BUT MINOR URBAN FLOODING DUE TO EXCESS
RUNOFF AND MINOR RISES IN AREA RIVERS ARE POSSIBLE.
COLD FRONT WORKS ITS WAY ACROSS THE CWA THIS EVENING. WINDS SHIFT
TO THE NW AND DIMINISH FAIRLY QUICKLY...BECOMING LESS THAN 10 MPH
THIS EVENING.
WITH COLD AIR ADVECTION UNDERWAY...LOWS TONIGHT WILL DROP INTO
THE UPPER 20S INLAND TO THE MID 30S NEAR THE COAST.
WITH RESIDUAL MOISTURE ON ROADWAYS...SOME ICY SPOTS MAY DEVELOP
THIS EVENING...ESPECIALLY ACROSS INTERIOR PORTIONS OF THE LOWER
HUDSON VALLEY.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MEAN TROUGHING BUILDS INTO THE EASTERN U.S. WEDNESDAY AND
WEDNESDAY NIGHT...THEN SLIDES OFFSHORE ON THURSDAY. LOW LEVELS
SHOULD BE FAIRLY DRY...SO OUTSIDE OF SLIGHT CHANCE POPS OVER FAR W
ORANGE COUNTY FOR SNOW SHOWERS (COULD SEE SOME ENHANCEMENT OF LOW
LEVEL MOISTURE FROM THE GREAT LAKES THERE) ON WEDNESDAY...HAVE
GONE DRY IN THIS TIME FRAME.
DEEP LAYERED RIDGING BUILDS IN THURSDAY NIGHT...SO HAVE GONE DRY
THEN AS WELL.
FOR HIGHS WEDNESDAY...A BLEND OF MAV/MET/ECS GUIDANCE...A MIX DOWN
FROM 925 HPA...AND NAM 2-METER TEMPERATURES WAS USED. A BLEND OF
MAV/ECS/MET GUIDANCE AND NAM 2-METER TEMPERATURES WAS USED FOR
LOWS WEDNESDAY NIGHT. READINGS ARE FORECAST TO BE NEAR TO SLIGHTLY
ABOVE NORMAL IN BOTH PERIODS.
FOR HIGHS THURSDAY...A BLEND OF MET/MET GUIDANCE...NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 900 HPA WAS USED. A BLEND OF
MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE AND NAM 2-METER TEMPERATURES WAS
USED FOR LOWS THURSDAY NIGHT. VALUES SHOULD BE AROUND 5 DEGREES
BELOW NORMAL FOR BOTH PERIODS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A DEEP LAYERED RIDGE SLIDES TO THE EAST ON FRIDAY...WITH ASSOCIATED
SUBSIDENCE KEEPING THINGS DRY.
MULTIPLE NORTHERN STREAM SHORTWAVES APPROACH FRIDAY NIGHT...THEN
PASS TO THE EAST ON SATURDAY. HAVE CHANCE POPS EVERYWHERE FRIDAY
NIGHT...FOR A RAIN/SNOW MIX ACROSS SOUTHERN ZONES...AND A WINTRY MIX
TO SNOW FOR NORTHERN ZONES. ON SATURDAY...HAVE SLIGHT CHANCE POPS
WEST 1/3 AS SHORTWAVES APPEAR TO EXIT FAIRLY QUICKLY SATURDAY
MORNING...WITH CHANCE POPS ELSEWHERE. PRECIPITATION CHANGES TO
ALL RAIN THROUGHOUT BY AFTERNOON.
SHORTWAVE 700-500 HPA RIDGING CROSSES THE AREA SATURDAY
NIGHT...FOLLOWED BY A WEAK SHORT WAVE PASSING ON SUNDAY. THERE IS
SOME DIFFERENCES IN TIMING OF THESE FEATURES...BUT WITH DRY LOW
LEVELS...FOR NOW EXPECT THE SHORTWAVE TO PASS THROUGH DRY...SO HAVE
GONE WITH A DRY FORECAST FOR BOTH PERIODS.
THERE ARE DIFFERENCES IN THE HANDLING OF THE NEXT SYSTEM FOR SUNDAY
NIGHT/MONDAY BETWEEN THE ECMWF AND GFS/CMC/GEFS MEAN...SO LEANED
TOWARDS THE LARGER CONSENSUS IN THIS TIME FRAME...WITH ONLY SLIGHT
CHANCE POPS SUNDAY NIGHT AND CHANCE POPS ON MONDAY. AT THIS TIME IT
APPEARS TO BE MAINLY A RAIN EVENT...WITH MAYBE SOME MIXING IN OF
SNOW OVER FAR NW ZONES. HOWEVER...GIVEN THE HIGH DEGREE OF
UNCERTAINTY ON THE EVOLUTION OF THE SYSTEM...THIS IS COULD CHANGE.
FOR TEMPERATURES FRIDAY-MONDAY THE SUPER BLEND WAS USED...WITH BELOW
NORMAL TEMPERATURES FRIDAY...GIVING WAY TO ABOVE NORMAL
TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A WARM FRONT HAS PASSED TO THE NORTH. MEANWHILE...LOW PRESSURE
MOVING FROM NE PA INTO UPSTATE NY AND QUEBEC WILL DRAG A TRAILING
COLD FRONT ACROSS EARLY THIS EVENING.
NARROW LINE OF LOW-TOPPED CONVECTION...WITHOUT THUNDER BUT WITH
VERY HEAVY RAIN...STRONG SFC WINDS AND POSSIBLY SMALL HAIL...WILL
MOVE ACROSS THE NYC METRO AND THE LOWER HUDSON VALLEY TERMINALS
BETWEEN 19Z-20Z...ACROSS KBDR/KISP 20Z-21Z...AND KGON 21Z-22Z.
THIS LINE COULD TAP INTO VERY STRONG WINDS ALOFT THE ARE ALREADY
CAUSING LLWS AND PRODUCE BRIEF WIND GUSTS 40-50 KT AND LIFR VSBY.
AFTER IT MOVES THROUGH...PREVAILING GUSTY SE FLOW 20-25 KT WITH
GUSTS 30-35 KT SHOULD TURN SOUTHERLY AND DIMINISH TO 15-20G25-30KT
WITH FLIGHT CAT IMPROVING TO MVFR...THEN SHIFT WNW AFTER COLD
FROPA AND DIMINISH FURTHER WITH VFR CONDS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: PEAK FL020 WINDS 17080KT 18Z-20Z.
KLGA FCSTER COMMENTS: PEAK FL020 WINDS 17075KT 18Z-20Z.
KEWR FCSTER COMMENTS: PEAK FL020 WINDS 17075KT 18Z-20Z.
KTEB FCSTER COMMENTS: PEAK FL020 WINDS 17075KT 18Z-20Z.
KHPN FCSTER COMMENTS: PEAK FL020 WINDS 17075KT 18Z-20Z.
KISP FCSTER COMMENTS: PEAK FL020 WINDS 17085KT 19Z-21Z.
.OUTLOOK FOR 18Z WED THROUGH SUNDAY...
.WED-FRI...VFR.
.FRI NIGHT...CHANCE OF MIXED PRECIP WITH MVFR OR LOWER CONDS.
SW WINDS G20KT LATE.
.SAT...CHANCE OF RAIN SHOWERS MVFR OR LOWER CONDS IN THE MORNING.
W WINDS G20-25KT.
.SUNDAY...VFR.
&&
.MARINE...
THE FORECAST REMAINS ON TRACK THIS AFTERNOON.
GALE WARNINGS REMAIN IN EFFECT FOR THE OCEAN AND GREAT SOUTH
BAY...AS STRONG SOUTHERLY WINDS WILL GUST TO 35-40 KT...POSSIBLY
AS HIGH AS 45 KT ON THE OPEN ATLANTIC OCEAN WATERS. ON ALL OTHER
WATERS...A FEW GUSTS TO 35 KT ARE POSSIBLE...BUT THINK MOST OF THE
GUSTS WILL TOP OFF AROUND 30 KT.
WITH THE STORM DEPARTING THIS EVENING...WINDS WILL DIMINISH
FAIRLY QUICKLY...AND SUB-SCA CONDITIONS LIKELY ON MOST WATERS
BEFORE MIDNIGHT TONIGHT. OCEAN SEAS WILL REMAIN HIGH...AND SCA
WILL LIKELY BE NEEDED FOR THOSE WATERS WHEN THE GALES END.
SEAS SHOULD REMAIN ABOVE SMALL CRAFT LEVELS ON THE COASTAL OCEAN
WATERS ON WEDNESDAY...WITH SUB-SMALL CRAFT CONDITIONS ON THE NON-
OCEAN WATERS. WINDS INCREASE WEDNESDAY NIGHT AND THURSDAY IN
RESPONSE TO COLD AIR ADVECTION...WITH SMALL CRAFT CONDITIONS
LIKELY ON THE COASTAL OCEAN WATERS AND POSSIBLE ON THE NON-OCEAN
WATERS.
WINDS ON THE NON-OCEAN WATERS SHOULD BE 15 KT OR LESS THURSDAY
NIGHT-SATURDAY. ON THE COASTAL OCEAN WATERS SMALL CRAFT CONDITIONS
ARE LIKELY IN THIS TIME FRAME DUE TO BOTH WIND GUSTS TO AROUND 25
KT AND SEAS 5 FT OR GREATER.
&&
.HYDROLOGY...
A TOTAL OF AROUND 1 INCH OF LIQUID PRECIPITATION...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...IS EXPECTED THROUGH THIS EVENING. HEAVY
RAIN MAY LEAD TO URBAN AND POOR DRAINAGE ISSUES. SOME SMALLER AND
FASTER REACTING STREAMS ACROSS NORTHEASTERN NEW JERSEY MAY
APPROACH BANKFULL THIS AFTERNOON.
NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM WEDNESDAY INTO
SUNDAY.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY REMAINS UP FOR THE SOUTH SHORE BAYS OF
NASSAU AND SUFFOLK COUNTIES FOR THE HIGH TIDE CYCLE THIS AFTERNOON
AND EVENING.
TIDES ARE ASTRONOMICALLY LOW...BEING BETWEEN A NEW AND FULL MOON.
THE HIGH TIDE CYCLE THIS AFTERNOON AND EVENING WILL COINCIDE WITH
A PROLONGED PERIOD OF STRONG SE WINDS AND THE HIGHEST SURGE. SURGE
VALUES OF 2 1/2 TO 3 FT WILL BE SUFFICIENT FOR MINOR COASTAL
FLOODING ACROSS THE SOUTH SHORE BACK BAYS OF LONG ISLAND AS WELL
AS LOCATIONS ADJACENT TO PECONIC AND GARDINERS BAYS. WATER LEVELS
LOOK TO FALL JUST SHY OF MINOR FLOOD BENCHMARKS AT THE NYC SOUTH
SHORE BAYS.
WILL GO AHEAD AND ISSUE A COASTAL FLOOD STATEMENT FOR THE CT COAST
FOR THE LATE AFTERNOON/EARLY EVENING HIGH TIDE CYCLE...AS THE
STRONG SOUTHERLY WINDS MAY RESULT IN LOCALIZED MINOR COASTAL
FLOODING.
&&
.EQUIPMENT...
KOKX RADAR IS OUT OF SERVICE UNTIL FURTHER NOTICE. A PART IS ON
ORDER...BUT A RETURN TO SERVICE TIME IS UNKNOWN.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...COASTAL FLOOD ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ080-
179.
COASTAL FLOOD ADVISORY UNTIL 8 PM EST THIS EVENING FOR NYZ079-
081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR ANZ330-335-
338-340.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ345-350-353-
355.
&&
SYNOPSIS...MALOIT/MPS
NEAR TERM...DS
SHORT TERM...MPS
LONG TERM...MALOIT
AVIATION...GOODMAN
MARINE...MALOIT/MPS/DS
HYDROLOGY...MALOIT/MPS
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Feb 16, 12:43 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1243 PM EST TUE FEB 16 2016
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-176>178-171745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
1243 PM EST TUE FEB 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AS WIDESPREAD MODERATE TO LOCALLY HEAVY RAIN FALLS ON FROZEN
GROUND AS IT MOVES EAST ACROSS THE AREA THIS AFTERNOON...MINOR
URBAN FLOODING OF LOW LYING POOR DRAINAGE AREAS IS LIKELY.
A NARROW BAND OF HEAVY SHOWERS ALONG WITH ISOLATED THUNDERSTORMS
MAY CAUSE WIND GUSTS OF AT LEAST 58 MPH AS IT MOVES EAST ACROSS
THE REGION THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ079-081-171745-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1243 PM EST TUE FEB 16 2016
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-179-171745-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
1243 PM EST TUE FEB 16 2016
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ345-350-353-355-171745-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1243 PM EST TUE FEB 16 2016
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-171745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
1243 PM EST TUE FEB 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Feb 16, 1:32 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
132 PM EST TUE FEB 16 2016
NYZ067>071-162000-
SOUTHERN WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-NORTHERN WESTCHESTER-
132 PM EST TUE FEB 16 2016
...A LINE OF SHOWERS WITH STRONG AND POTENTIALLY DAMAGING WIND GUSTS
WILL AFFECT ROCKLAND...PUTNAM...WESTCHESTER AND ORANGE COUNTIES...
AT 131 PM EST...A LINE OF SHOWERS WITH STRONG AND POTENTIALLY
DAMAGING WIND GUSTS WAS ALONG A LINE EXTENDING FROM NEAR PAUPACK TO
NEAR MILLBROOK TO LEBANON...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
4158 7413 4161 7413 4158 7405 4159 7395
4145 7400 4149 7393 4151 7374 4132 7355
4121 7349 4110 7373 4099 7366 4098 7366
4097 7367 4090 7377 4100 7388 4143 7475
TIME...MOT...LOC 1831Z 224DEG 37KT 4143 7524 4103 7492 4065 7485Special weather statement, Feb 16, 1:40 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EST TUE FEB 16 2016
CTZ009>012-NYZ078>081-177-179-162045-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-
SOUTHERN NASSAU-
140 PM EST TUE FEB 16 2016
STRONG GUSTY WINDS WILL CONTINUE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS BETWEEN 40 AND 45 MPH ARE
LIKELY THIS AFTERNOON WHICH COULD DOWN A FEW TREES AND POWER LINES.
WIND GUSTS 50 AND 55 MPH ARE POSSIBLE BETWEEN 3 AND 5 PM AS A
NARROW BAND OF HEAVY RAINFALL MOVES THROUGH THE AREA. THERE COULD
ALSO BE A FEW ISOLATED GUSTS UP TO 58 MPH. THESE WINDS COULD ALSO
BRING DOWN TREES AND POWER LINES.
DS
Local storm report, Feb 16, 1:41 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
141 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG ROCK TAVERN 41.47N 74.19W
02/16/2016 ORANGE NY TRAINED SPOTTER
TREES DOWN IN ROCK TAVERN
&&
JPLocal storm report, Feb 16, 1:42 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG NEW WINDSOR 41.47N 74.03W
02/16/2016 ORANGE NY TRAINED SPOTTER
TREES DOWN IN NEW WINDSOR
&&
JPLocal storm report, Feb 16, 1:43 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
143 PM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM NON-TSTM WND DMG MANHATTAN 40.78N 73.97W
02/16/2016 NEW YORK NY EMERGENCY MNGR
*** 2 INJ *** TABLE BLEW OFF A 22 STORY BUILDING AT 7TH
AVENUE AND WEST 39TH STREET.
&&
JPSpecial weather statement, Feb 16, 1:55 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EST TUE FEB 16 2016
CTZ005>008-162100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
155 PM EST TUE FEB 16 2016
STRONG GUSTY WINDS WILL CONTINUE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS BETWEEN 35 AND 40 MPH ARE
LIKELY THIS AFTERNOON WHICH COULD DOWN A FEW TREES AND POWER LINES.
WIND GUSTS OF 50 AND 55 MPH ARE POSSIBLE BETWEEN 3 AND 5 PM AS A
NARROW BAND OF HEAVY RAINFALL MOVES THROUGH THE AREA. THERE COULD
ALSO BE A FEW ISOLATED GUSTS UP TO 58 MPH. THESE WINDS COULD ALSO
BRING DOWN TREES AND POWER LINES.
DS
Thunderstorm Wind, Queens
- When
- February 16, 2:26 PM EST
- Where
- Queens County, 0.69 mi N of Woodside
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 40.760, -73.920
Large branches were reported down on 37th Street.
Thunderstorm Wind, Nassau
- When
- February 16, 3:12 PM EST
- Where
- Nassau County, 0.25 mi WNW of Seaford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.681, -73.485
A large tree limb was reported down on a house along Washington Avenue.
Thunderstorm Wind, Nassau
- When
- February 16, 3:12 PM EST
- Where
- Nassau County, 0.33 mi SSE of Levittown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.726, -73.498
Wires were reported down at the intersection of Hempstead Turnpike and Wantagh Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New York, February 16, 20162 injured · $590,000 · 58 kt wind · 10 events
- Tornadoes and Hail in Florida, February 16, 20161 injured · $160,000 · EF1 · 17 events
- Tornado and Damaging Winds in North Carolina, February 16, 2016$193,000 · EF1 · 18 events
- Strong Wind in Connecticut, February 16, 2016$200,000 · 3 events
- Winter Storm and Winter Weather in New York, February 16, 2016$90,000 · 9 events
- High Wind and Strong Wind in Rhode Island, February 16, 20161 injured · $50,000 · 55 kt wind · 5 events
- Flash Flood in New York, February 16, 2016$75,000 · 1 event
- High Wind in Massachusetts, February 16, 2016$45,000 · 56 kt wind · 3 events
- Strong Wind in New Jersey, February 16, 2016$40,000 · 2 events
- Dense Fog in Kentucky, February 16, 201622 events
- Dense Fog in Illinois, February 16, 201619 events
- Winter Weather in Kentucky, February 16, 20161 injured · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621461, 621467, 621474.